Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 25, 2005, 1:44 PM MDT for Fergus County, Montana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2005, 1:44 PM MDT (19:44 UTC)
- Expired
- Jun 25, 2005, 2:25 PM MDT
- In force
- 41 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 AM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 25, 9:30 AM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 930 AM MDT SAT JUN 25 2005 .UPDATE...WILL UPDATE ZONE AND STATE FORECASTS BY 10 AM. MOISTURE IN THE SOUTHWEST FLOW AHEAD OF THE UPPER TROUGH OVER SOUTHWESTERN CANADA AND THE PACIFIC NORTHWEST HAS BROUGHT SOME ISOLATED SHOWERS TO THE PORTION OF THE TFX CWA NORTH AND WEST OF A BOZEMAN TO LEWISTOWN LINE. THEREFORE...WILL ADD ISOLATED SHOWERS THIS MORNING TO THAT AREA. AM EXPECTING GOOD MOISTURE FEED TO CONTINUE INTO THE AFTERNOON...SO WILL INCREASE ISOLATED POPS ALONG THE CANADIAN BORDER TO SCATTERED. REMAINDER OF FORECAST SEEMS TO BE IN GOOD SHAPE. WITH CLOUD COVER OVER MOST OF NORTHERN ZONES...AM EXPECTING ANY STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL ZONES THIS AFTERNOON AND EVENING. COULSTON && .PREV DISCUSSION... (ISSUED 600 AM MDT SAT JUN 25 2005) TODAY THROUGH MONDAY...EXPECT THE ALL TOO FAMILIAR UNSETTLED WEATHER PATTERN DURING THE PERIOD WITH AN UPPER TROUGH UPSTREAM OF THE FORECAST AREA AND SW FLOW ALOFT WITH AREAS OF EMBEDDED MOISTURE AND SHORTWAVES AFFECTING THE AREA. LOOKS LIKE ONE UPPER TROUGH CURRENTLY UPSTREAM OF THE FORECAST AREA WILL WEAKEN AND MOVE THROUGH THE FORECAST AREA ABOUT SUNDAY AS ANOTHER UPPER TROUGH SETTLES IN OVER THE PAC NW BY MONDAY AND SPREADS MORE MOISTURE OVER THE AREA. MOST IF NOT ALL OF THE FORECAST AREA IS SURE TO SEE RAINFALL DURING THE 3 DAY PERIOD BUT DUE TO DIFFERENCES WITH MOISTURE AND SHORTWAVE DETAILS AMONGST THE COMPUTER MODELS HAVE KEPT POPS FOR INDIVIDUAL 12HR FORECAST PERIODS MOSTLY IN THE CHANCE CATEGORY. EXPECT SURGE OF COOLER AIR FROM CANADA TO MOVE OVER MOST OF THE AREA ON SUN AND CONTINUE INTO MON. HAVE THEREFORE LOWERED MOST FORECAST HIGH TEMPERATURES. NOT TOO EXCITED ABOUT THE PROSPECTS OF SEVERE THUNDERSTORMS THE NEXT FEW DAYS. ALTHOUGH THERE APPEARS TO BE DECENT WIND SHEAR AT LEAST TODAY AND SUNDAY..INSTABILITY IS NOT ALL THAT IMPRESSIVE. DOES APPEAR TO BE ENOUGH INSTABILITY TODAY TO MENTION GUSTY WINDS AND SMALL HAIL OVER ROUGHLY THE SE HALF OF THE FORECAST AREA. MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THOUGH THIS PERIOD AND HAVE GENERALLY MADE ONLY MINOR CHANGES FROM PREVIOUS FORECAST. UPPER TROF MOVES FROM THE PACIFIC NW MONDAY EVENING ACROSS THE STATE ON TUESDAY. A SURFACE COLD FRONT SHOULD MOVE ACROSS THE FORECAST AREA MONDAY EVENING WITH A GOOD CHANCE OF CONVECTION MONDAY EVENING WITH THE FRONT. HAVE KEPT POPS IN THE HIGH CHANCE RANGE AT MINIMUM MONDAY NIGHT. LATER MONDAY NIGHT AND TUESDAY AS THE TROF AXIS MOVES OVERHEAD WILL CONTINUE TO SEE A GOOD CHANCE FOR PRECIP WITH TEMPERATURES FALLING BELOW NORMAL FOR TUESDAY. LINGERING SHOWERS CANNOT BE RULED OUT TUESDAY NIGHT AND WEDNESDAY AS THE TROF MOVES EAST WITH TEMPERATURES RETURNING TO NEAR NORMAL VALUES. WARMING AND DRYING CONTINUES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS PROGRESSIVE PATTERN IS ESTABLISHED OVER THE WESTERN U.S. WITH WEAK RIDGING OVER THE NORTHERN ROCKIES. HOENISCH FRIDAY THROUGH SATURDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. ZONAL FLOW ACROSS CWA DURING THIS PERIOD RESULTS IN A BASIC MILD AND DRY FORECAST. HOWEVER...MOISTURE IN A WESTERLY FLOW BRINGS A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE CONTINENTAL DIVIDE ON SATURDAY. DOWNSLOPE WILL RESTRICT THE PRECIPITATION TO THE WESTERN MOUNTAINS. TEMPERATURES WILL BE NEAR TO A LITTLE ABOVE SEASONAL NORMALS. EK && .AVIATION... UPDATED 1200Z UPPER LEVEL TROF LIFTS NE FROM THE PACIFIC NW INTO AB TONIGHT WITH DEEPENING SURFACE LOW PRESSURE OVER CENTRAL MT THIS AFTERNOON...SHIFTING EAST TO THE DAKOTAS TONIGHT. EXPECT GENERALLY VFR CONDITIONS THROUGH TONIGHT...WITH LOCAL MVFR CONDITIONS NEAR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. CONVECTION WILL BE ISOLD THIS MORNING...THEN INCREASE AFTER 18Z WITH SOME STORMS POSSIBLY PRODUCING SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR SEVERE CONVECTION WILL BE OVER EASTERN AND SOUTHEAST ROUTES. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 73 50 66 46 / 30 20 40 40 CTB 72 46 65 45 / 30 30 30 40 HLN 80 55 70 52 / 40 20 40 40 BZN 81 48 70 48 / 30 30 40 40 WEY 72 38 65 40 / 30 20 30 40 DLN 79 48 70 49 / 30 30 30 40 HVR 79 52 75 53 / 30 30 30 50 LWT 76 48 68 48 / 40 30 40 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON/BLANK LONG TERM....HOENISCH/KURDY AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 5:27 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 527 AM MDT SAT JUN 25 2005 MTZ008-011>013-015-047-050-051-053>055-261130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-BROADWATER-MEAGHER-GALLATIN- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-014-044>046-048-049-052-261130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 1:27 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 15 WSW LEWISTOWN 46.98N 109.72W
06/24/2005 0.75 INCH FERGUS MT PUBLIC
LARGE HAIL...FREQUENT LIGHTNING...AND STRONG WINDS.
SATELLITE DISHES KNOCKED DOWN. AT EDDIES CORNER.
1150 PM HAIL 1 W ROY 47.33N 108.98W
06/24/2005 1.00 INCH FERGUS MT TRAINED SPOTTER
HEAVY RAIN WITH HAIL COVERING GROUND.
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:58 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 47 min |
| Jun 24, 11:46 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 44 min |
| Jun 25, 1:18 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 42 min |
| Jun 25, 1:52 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 56 min |
| Jun 25, 2:11 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 34 min |
| Jun 25, 2:15 PM MDT | Tornado Warning | TFX | Fergus | 30 min |
| Jun 25, 2:17 PM MDT | Tornado Warning | TFX | Fergus | 18 min |
| Jun 25, 3:16 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 59 min |
| Jun 25, 3:34 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead | 41 min |
| Jun 25, 3:43 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson | 47 min |
| Jun 25, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 41 min |
| Jun 25, 4:26 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 64 min |
| Jun 25, 4:52 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 53 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.